MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. LAP MEGATIP ONLY MOD L-WIRE; LAP MEGATIP ONLY MODIFIED L-WIRE

MEGADYNE MEDICAL PRODUCTS, INC. LAP MEGATIP ONLY MOD L-WIRE; LAP MEGATIP ONLY MODIFIED L-WIRE
Model Number 0600M
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 10/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pc (b)(4).As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Additional information was requested, and the following was obtained: why was the re-operation delayed for 90 minutes? the reoperation to retrieve the tip lasted for 90 minutes.What is the current status of the patient? unknown.What part of the 0600m was in the patient? yes from october to january.Was the entire 0600m left in the patient? yes.What was the original laparoscopic procedure? yes it was a laparoscopic case.The procedure was a lap appendectomy.Where was the device being used in the procedure? laproscopic in the abdomen.Where was the location of the device found? imbedded in the peritoneum.Was there any damage to the tissue or patient because of the device or part of the device being left in the patient? unknown.Any damage to any organs due to the device being left in? unknown.If yes, how was the patient being treated? na.Was there any malfunction of the device during the original procedure? unknown.Will the reusable shaft be coming back? discarded.Is the device is coming back? no.What size trocar did the 0600m go in and out of? unknown.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had laparoscopic surgery on (b)(6) 2020.Patient was discharged.On (b)(6) 2021 the patient presented in the er with abdominal pain.During a ct scan, it was discovered that retained product was identified.Surgery was performed and the product was extracted.The case was delayed by ninety minutes.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/1/2021.Two samples of the same lot number was returned for analysis.The analysis results found that a 0600m device a and b was returned inside its package unopened; upon visual inspection, a black foreign matter was noted to be inside the packaging.However, this does not affect the functionality of the devices and or can confirm the reported event.The devices were tested for continuity and worked as expected.During manufacturing/testing in some cases component friction can result in small shavings ejecting from the device after packaging during transit.As part of ethicon endo-surgery quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
LAP MEGATIP ONLY MOD L-WIRE
Common Device Name
LAP MEGATIP ONLY MODIFIED L-WIRE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11273256
Report Number1721194-2021-00009
Device Sequence Number3562796
Product Code GEI
UDI-Device Identifier10614559101063
UDI-Public10614559101063
Combination Product (Y/N)N
PMA/510(K) Number
K943055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number0600M
Device Catalogue Number0600M
Device Lot Number202402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;